Alert archive / South Carolina / Small Craft Advisories in 2012

Small Craft Advisory 11, NWS Wilmington, NC

February 10, 2012

NWS Wilmington, NC issued this small craft advisory at Feb 10, 2012, 3:29 PM EST. It took effect at Feb 11, 2012, 2:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 10, 2012, 3:29 PM EST (20:29 UTC)
In effect from
Feb 11, 2012, 2:00 PM EST
Expired
Feb 11, 2012, 8:44 AM EST
In force
Issued by
NWS Wilmington, NC

The text

As transmitted, in the capitals the NWS used until 2016.

438 
WHUS72 KILM 102029
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
329 PM EST FRI FEB 10 2012

AMZ250-252-254-256-110830-
/O.NEW.KILM.SC.Y.0011.120211T2200Z-120212T1400Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
329 PM EST FRI FEB 10 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM SATURDAY TO 9 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM SATURDAY TO 9 AM
EST SUNDAY. 

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
3 follow-up statements
740 
WHUS72 KILM 110151
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
851 PM EST FRI FEB 10 2012

AMZ250-252-254-256-111000-
/O.EXT.KILM.SC.Y.0011.120211T1900Z-120212T1400Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
851 PM EST FRI FEB 10 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM SATURDAY TO 9 AM
EST SUNDAY...

* WINDS...NORTHWEST 25 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
RJD
271 
WHUS72 KILM 110818
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
318 AM EST SAT FEB 11 2012

AMZ250-252-254-256-111700-
/O.UPG.KILM.SC.Y.0011.120211T1900Z-120212T1400Z/
/O.NEW.KILM.GL.W.0003.120211T2300Z-120212T1100Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
318 AM EST SAT FEB 11 2012

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS TO 40 KT.

* SEAS...3 TO 5 FEET NEAR SHORE...7 TO 10 FEET OUTER PORTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

8
697 
WHUS72 KILM 111345 CCA
MWWILM

URGENT - MARINE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON NC
844 AM EST SAT FEB 11 2012

AMZ250-252-254-256-112230-
/O.UPG.KILM.SC.Y.0011.120211T1900Z-120212T1400Z/
/O.COR.KILM.GL.W.0003.120211T2300Z-120212T1100Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
844 AM EST SAT FEB 11 2012

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS TO 40 KT.

* SEAS...3 TO 5 FEET NEAR SHORE...6 TO 8 FEET OUTER PORTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

8

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 10, 3:12 PM EST, 17 minutes earlier.

Area forecast discussion, Feb 10, 3:12 PM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
312 PM EST FRI FEB 10 2012

.SYNOPSIS...
LOW PRESSURE WILL DEEPEN AS IT MOVES UP FROM THE FLORIDA EAST COAST
TONIGHT. A STRONG ARCTIC COLD FRONT WILL SWEEP ACROSS THE
AREA ON SATURDAY...FOLLOWED BY A VERY COLD AND DRY AIR MASS LATE
SATURDAY INTO SUNDAY AS HIGH PRESSURE BUILDS OVER THE SOUTHEAST. THE
CENTER OF THE HIGH PRESSURE WILL MOVE OVERHEAD ON MONDAY BEFORE
SHIFTING OFF SHORE BY TUESDAY. ANOTHER STORM SYSTEM WILL IMPACT THE
AREA TUESDAY INTO WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 2:10 PM FRIDAY...COLUMN GRADUALLY MOISTENING AS MOISTURE
ADVECTION INCREASES AHEAD OF NEXT SYSTEMS. SURFACE OBS AND
SATELLITE LOOPS SHOW A LOW PRESSURE CENTER IN PROCESS OF FORMING
OFF THE FLORIDA/GEORGIA COASTLINES AS A FRONTAL SYSTEM MOVES
RAPIDLY EAST ACROSS THE GULF COAST STATES AHEAD OF AN H/5
SHORTWAVE. THIS IS ALL MOVING IN ADVANCE OF A POTENT ARCTIC FRONT
DRIVING EAST IN ADVANCE OF A DEEPENING LONG WAVE TROUGH.

RAIN CHANCES GRADUALLY INCREASE TODAY AND INTO THE EVENING HOURS
AS ABOVE MENTIONED SYSTEMS CONVERGE UPON THE CAPE FEAR REGION.
GUIDANCE MOVES ATLANTIC LOW UP THE COAST AS THE GULF COAST SYSTEM
MOVES EAST AND OFFSHORE THIS EVENING...ULTIMATELY FOLLOWING IN THE
FORMER LOWS FOOTSTEPS UP THE EAST COAST. BASED ON THE COMBINED
TRACKS OF THESE SYSTEMS...BEST RAIN CHANCES AND QPF LOOKS TO BE
ALONG THE COAST. HOWEVER...BASED ON THE WIDESPREAD NATURE OF THE
EVENT AND LATEST RADAR RETURNS...LOOKS LIKELY THAT ALL AREAS WILL
SEE AT LEAST A SPRINKLE. CAPE FEAR REGION WILL SEE THE HIGHEST
EVENT TOTALS...AS MUCH AS A HALF AN INCH.

EXTENSIVE CLOUD COVER AND DELAYED ONSET OF CAA WILL HELP KEEP
OVERNIGHT TEMPERATURES A BIT ABOVE NORMAL...RANGING FROM UPPER 30S
INLAND TO MID 40S AT THE BEACHES.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 PM FRIDAY...EXPECT CLEARING SKIES ON INCREASING NW FLOW
DURING SATURDAY. BULK OF CAA LOOKS TO ARRIVE DURING THE AFTERNOON
HOURS SO AFTER HIGHS IN THE MID 50S BY AROUND NOON...EXPECT FALLING
TEMPERATURES DURING THE AFTERNOON...PARTICULARLY LATE.  CAA WILL
CONTINUE SATURDAY UNDER MAINLY CLEAR SKIES WITH LOWS FALLING INTO
THE MID 20S OVER MUCH OF THE AREA.  SUNDAY AND SUNDAY NIGHT WILL BE
CLEAR AND COLD BUT NOT AS WINDY.  MAXIMUMS SUNDAY SHOULD REACH THE
LOWER TO MIDDLE 40S WITH LOW TO MID 20S EXPECTED SUNDAY
NIGHT...PERHAPS COLDER IN THE BEST RADIATIONAL COOLING LOCATIONS.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 3 PM FRIDAY...MONDAY WILL BRING SEASONABLE CONDITIONS AS A
SURFACE HIGH AND ZONAL MID LEVEL FLOW WILL BE FOUND ACROSS THE AREA.
WITH THE EASTWARD PROGRESSION OF THE HIGH ON TUESDAY A WARM FRONT
WILL BEGIN TO DEVELOP ACROSS THE SOUTHEAST. THE RESULTING ADVECTION
OF WARMTH AND MOISTURE WILL PUSH TEMPS UP A FEW DEGREES AS CLOUDS
AND RAIN CHANCES BOTH RISE. THIS BOUNDARY WILL WEAKEN AND LIFT
SLOWLY TO THE NORTH COME WEDNESDAY BUT A DRY FORECAST WILL STILL BE
DIFFICULT TO PROMISE ALTHOUGH OVERALL RAIN CHANCES APPEAR MUCH
LOWER. ANOTHER FEW ADDED DEGREES OF WARMTH TEMPERATURES WILL RUN A
SOLID CATEGORY ABOVE CLIMO. BROAD LOW AMPLITUDE UPPER RIDGE OVER THE
GOMEX FOR THE REST OF THE PERIOD WILL KEEP ZONAL FLOW ACROSS THE
EASTERN U.S. FOR THE REST OF THE PERIOD AS STORM SYSTEM DIGS OVER
BAJA CA. THIS MAY EVENTUALLY SPREAD WET WEATHER ACROSS THE GULF
COAST AND INTO THE CAROLINAS POSSIBLY BY THE END OF THE PERIOD OR
JUST BEYOND.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
AS OF 18Z...NAM IS STAYING CONSISTENT WITH PRECIPITATION THIS
AFTERNOON ASSOCIATED WITH A COASTAL TROUGH. THIS PRECIP WILL
AFFECT MAINLY THE COASTAL TERMINALS...WITH PERHAPS LBT GETTING
INTO THE ACT.

TOWARDS EVENING...LOW PRESSURE WILL DEVELOP OFF THE FLORIDA
COAST...WITH ANOTHER LOW DEVELOPING OVER THE CWA. MODERATE OMEGA
ALONG THIS NOW OCCLUDED FRONT WILL BRING MODERATE TO POSSIBLE
BRIEF HEAVY RAIN...BEST CHANCE AT THE COASTAL TERMINALS.
CONDITIONS WILL RAPIDLY DETERIORATE TO IFR...WITH SOUTHEAST WINDS
BECOMING VARIABLE...THEN SHIFTING TO THE NORTH NORTHWEST ON THE
WEST SIDE OF THE OCCLUSION. BY 10Z...LOOK FOR FAIRLY RAPID
IMPROVEMENT FROM WEST TO EAST AS THE LOW QUICKLY PULLS OUT TO THE
EAST. VFR WILL PREVAIL AT ALL TERMINALS BY DAYBREAK SATURDAY...OR
SHORTLY THEREAFTER. NORTHWEST WINDS WILL BECOME GUSTY WITH
MODERATE COLD AIR ADVECTION.

EXTENDED OUTLOOK...VFR SATURDAY AFTERNOON. COLD AND WINDY SATURDAY
NIGHT AND SUNDAY. MODERATE CONFIDENCE IFR/RAIN TUESDAY...IMPROVING
WEDNESDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 2:10 PM FRIDAY...WINDS WILL VEER 180 DEGREES THROUGH THE
NEAR TERM AS A PAIR OF SYSTEMS CONVERGE UPON THE COASTAL WATERS.
AT PRESENT WE HAVE LIGHT EAST TO SELY WINDS WITH SEAS IN THE 2 FT
RANGE. WINDS WILL VEER TO THE WEST AND NW AFTER
MIDNIGHT...INCREASING INTO THE 10 TO 15 KT RANGE MOST
LOCATIONS...AND CLOSE TO 20 KTS OVER THE OUTER FRINGES OF OUR
WATERS BY DAYBREAK SATURDAY. SEAS WILL BUILD IN TURN...TO 2 TO 4
FT THIS EVENING AND OVERNIGHT. EXPECT RAIN TO DEVELOP THIS
AFTERNOON AND EVENING.

SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 PM FRIDAY...WINDS AND SEAS WILL INCREASE OUT OF THE
NORTHWEST ONCE COLD FRONT SWEEPS ACROSS THE WATERS ON SATURDAY.
ARCTIC AIR MASS WILL BUILD DOWN OVER THE WATERS AND EXPECT STRONG
CAA TO KEEP A WELL MIXED BOUNDARY LAYER WITH GUSTY NORTHWEST WINDS
UP AROUND 25 TO 30 KTS SAT NIGHT. WITH OFFSHORE FLOW SEAS WILL BUILD
FARTHER AWAY FROM SHORE. SHORT FETCH SHOULD LIMIT SEAS WITHIN 20 NM
TO 5 FT BUT 6 FOOTERS ARE PROBABLE AT FRYING PAN SHOALS.  SHORT
DURATION SCA EVENT SHOULD BEGIN SATURDAY AFTERNOON AND END SHORTLY
AFTER DAYBREAK SUNDAY.  DIMINISHING WINDS AND SEAS ARE EXPECTED
SUNDAY AND SUNDAY NIGHT AS HIGH PRESSURE MOVES INTO THE AREA.

LONG TERM /MONDAY THROUGH WEDNESDAY/...
AS OF 3 PM FRIDAY...THE LONG TERM WILL INITIALIZE WITH A BRIEF
PERIOD OF NORTHERLY WINDS BEFORE A LIGHTER AND MORE VARIABLE FLOW
TAKES OVER AS THE CENTER OF HIGH PRESSURE DRAWS NEAR. THIS WILL LEAD
TO A SETTLING OF SEAS INTO THE 2 TO 3 FT RANGE WITH FURTHER DOWNWARD
TREND EXPECTED FOR THE FOLLOWING FEW PERIODS. THIS HIGH WILL BE OFF
THE COAST ON TUESDAY NORMALLY LEADING TO A TURN TO THE SOUTH
LOCALLY. A DEVELOPING WARM FRONT IS COMPLICATING THIS FORECAST AND
ALTHOUGH THE WIND SHOULD REMAIN RATHER LIGHT ITS DIRECTION IS RATHER
UNCERTAIN THIS FAR OUT. THE POSITION OF THIS BOUNDARY WILL ALSO HAVE
SOME EFFECT ON THE EXACT WIND FORECAST DIRECTION BY WEDNESDAY
ALTHOUGH A SOUTHERLY COMPONENT WILL REMAIN (THAT IS...SOUTHEAST
SOUTH OR SOUTHWESTERLY ALL POSSIBLE). SPEEDS STILL LIKELY CAPPED AT
10 KT OR SO THOUGH SO SEAS NO GREATER THAN 2 TO 3 OR LOCALLY 4 FT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 5 PM SATURDAY TO 9 AM EST SUNDAY
         FOR AMZ250-252-254-256.

&&

NEAR TERM...REK
SHORT TERM...31
LONG TERM...MBB
AVIATION...DL
Hazardous weather outlook, Feb 10, 3:27 PM EST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
327 PM EST FRI FEB 10 2012

AMZ250-252-254-256-112030-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
327 PM EST FRI FEB 10 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM SATURDAY TO 9 AM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-112030-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
327 PM EST FRI FEB 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in South Carolina, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.